Alert archive / Connecticut / Flash Flood Warnings in 2005

Flash Flood Warning 20, NWS New York, NY

August 14, 2005Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Aug 14, 2005, 4:27 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2005, 4:27 PM EDT (20:27 UTC)
Expired
Aug 14, 2005, 7:30 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Greater Bridgeport Planning Region, CT

The radar

The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2005-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2005-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1871 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 142027
FFWOKX
CTC001-142330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
427 PM EDT SUN AUG 14 2005

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT.

* UNTIL 730 PM EDT.

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
  DOPPLER RADAR ESTIMATED OVER 2 INCHES OF RAIN SINCE 330 PM ACROSS
  PARTS OF SOUTHERN FAIRFIELD COUNTY...AND A SPOTTER REPORTED 2.1 
  INCHES OF RAIN IN THAT SAME TIME PERIOD.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
  INCLUDE...NEW CANAAN...FAIRFIELD...GEORGETOWN...RIDGEFIELD...
  TRUMBULL...WESTPORT...EASTON AND WESTON.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 4130 7321 4111 7321 4111 7372 4121 7348
      4130 7355

$$

REYNOLDS
1 follow-up statement
000 
WGUS71 KOKX 142115
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
515 PM EDT SUN AUG 14 2005

CTC001-142330-
FAIRFIELD CT-
515 PM EDT SUN AUG 14 2005

...FLASH FLOOD WARNING CONTINUES FOR SOUTHERN FAIRFIELD COUNTY UNTIL 
730 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE ACROSS THE WARNED 
AREA. DOPPLER RADAR ESTIMATED 1.5 TO 3 INCHES OF RAIN HAS FALLEN 
ACROSS PARTS OF FAIRFIELD COUNTY...ESPECIALLY IN AND AROUND THE NEW 
CANAAN AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE SOME FLOODING TO 
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...NEW 
CANAAN...FAIRFIELD...GEORGETOWN...RIDGEFIELD...TRUMBULL...WESTPORT...
EASTON AND WESTON.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY 
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN UPTON NY.

LAT...LON 4130 7321 4111 7321 4111 7372 4121 7348
      4130 7355

$$

REYNOLDS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:40 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 14, 2:40 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
240 PM EDT SUN AUG 14 2005

.NEAR TERM (THROUGH MONDAY)...AFTERNOON PACKAGE WILL GO OUT EARLIER
THAN USUAL FOR SEVERE THUNDERSTORM WATCH 720. SOME CELLS HAVE
ALREADY POPPED UP NORTH AND WEST OF NYC AS EXPECTED...AND THESE
SHOULD INCREASE IN COVERAGE/INTENSITY AS THE AFTERNOON WEARS ON.
AIRMASS OVER THE AREA ALREADY QUITE UNSTABLE WITH SBCAPE 4500 J/KG
AND MLCAPE 3500 J/KG NORTH AND WEST OF NYC. ENOUGH VERTICAL SHEAR
PRESENT TO PRESENT THREAT OF DAMAGING WINDS...WITH THE MAIN THREAT
FROM BOWING SEGMENTS/WET MICROBURSTS. WBZ HEIGHTS NEAR 13 KFT BUT
DECENT CAPE BETWEEN -20C AND -30 C AND DEEP LAYER SHEAR SUGGEST
LARGE HAIL COULD STILL BE A THREAT WITH THE STRONGER STORMS. MAIN
THREAT EARLY ON WILL BE NORTH AND WEST OF NYC...BUT STORMS COULD
ALSO DEVELOP AHEAD OF MAIN ACTIVITY ALONG SEA BREEZE BOUNDARIES
ACROSS FROM NYC UP INTO SOUTHWEST CT...AND ALSO ALONG THE NORTH
SHORE OF LONG ISLAND.

CONVECTIVE ACTIVITY AND THREAT OF SEVERE WX WILL CONTINUE INTO THIS
EVENING...THEN TAPER OFF LATE THIS EVENING. AM NOT EXPECTING
ORGANIZED ACTIVITY TO CONTINUE BEYOND THEN AS FOCUS OF DEVELOPING
LOW LEVEL JET APPEARS TO BE TOWARD SOUTHEAST NEW ENGLAND.

SINCE COLD FRONT IS ALIGNED WITH FLOW ALOFT...HAVE SLOWED DOWN ITS
FORWARD PROGRESS FROM PREVIOUS FORECAST. NAM HAS HAD A BETTER HANDLE
ON THIS THAN THE GFS...BUT 12Z GFS IS AT LEAST TRENDING TOWARD
SLOWER FROPA. THIS WILL AFFECT MAINLY WIND AND DEWPOINT
FORECAST...KEEPING SW FLOW AND 70+ DEWPOINTS IN A LITTLE LONGER
THROUGH AT LEAST MON MORNING. CHC POPS REMAIN IN THE FCST MAINLY
THROUGH MON MORNING...THEN DRIER NORTHERLY FLOW STARTS TO TAKE HOLD
MON AFTERNOON AS FRONT SINKS FARTHER SOUTH AND HIGH PRESSURE
BUILDS IN.
&&

.SHORT TERM (MONDAY NIGHT THROUGH WEDNESDAY)...FAIR WX WITH NEAR
NORMAL TEMPS EXPECTED AS HIGH PRES RIDGE SETTLES OVERHEAD. THIS WILL
KEEP WAVE OF LOW PRES FROM BRINGING PRECIP TO THE AREA...THOUGH
GRIDS DO DEPICT MORE CLOUD COVER. WED COULD END UP BEING WARMER THAN
FORECAST AS H8 TEMPS RECOVER TO +14C...HAVE COMPROMISED BETWEEN
COOLER PREVIOUS FORECAST AND MEX+2 FOR NOW. &&

.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...WITH CONCENTRATION ON
NEAR TERM HEAT/SEVERE WX HAZARDS HAVE GONE WITH STRAIGHT HPC
GUIDANCE.
&&

.AVIATION...BIGGEST THREAT WILL BE THUNDERSTORM THREAT. EXPECT SCT
TSRA THROUGH 02Z NORTHWEST...AND 04Z ELSEWHERE WITH THE MAIN HAZARD
EXPECTED TO BE WINDS. THE STRONGEST STORMS COULD BECOME SEVERE...AND
MOST STORMS WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 35 KTS.
ALSO EXPECT FREQUENT LIGHTNING STRIKES INCLUDING CG STRIKES.
OTHERWISE...WILL SEE LOW END VFR OR MVFR VSBY DUE TO HAZE WITH
POTENTIAL DROPS TO IFR IN HEAVY RAIN.

WIND SHIFT WILL SLOWLY OCCUR FROM NORTHWEST TO SOUTHEAST
OVERNIGHT...WHICH WILL USHER IN SOME DRIER AIR. THINK WELL SEE MVFR
BR LATE OVERNIGHT BEFORE IMPROVEMENT TO VFR BETWEEN 12 AND 14Z ON
MON.
&&

.MARINE...PRESSURE GRADIENT REMAINS RELATIVELY RELAXED THROUGH THE
WEEK. SEAS WILL BE ROUGH ON THE OCEAN TO START THE WEEK...AS SWELLS
FROM TROPICAL STORM IRENE WILL CONTINUE TO AFFECT THE LOCAL WATERS.
HOWEVER...ITS IMPACT SHOULD DECREASE AS THE WEEK PROGRESSES...AND BY
TUE EVENING...SEAS SHOULD SUBSIDE TO ONLY 2 TO 3 FT. EXPECT THE SCA
FLAG FOR ROUGH SEAS TO STAY UP THROUGH MON NIGHT.
&&

.HYDROLOGY...LOCALIZED URBAN AND SMALL STREAM FLOODING WILL BE A
THREAT THIS AFTERNOON AND EVENING. TORRENTIAL DOWNPOURS POSSIBLE AS
HIGH PRECIPITABLE WATER VALUES REMAIN IN PLACE.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...SEVERE TSTM WATCH UNTIL 10 PM ALL ZONES.
NY...HEAT ADVISORY THROUGH THIS AFTERNOON...NYZ072>077.
     SEVERE TSTM WATCH UNTIL 10 PM ALL ZONES.
NJ...HEAT ADVISORY THROUGH THIS AFTERNOON...NJZ003>006-011.
     SEVERE TSTM WATCH UNTIL 10 PM ALL ZONES.
MARINE...SCA FOR ROUGH SEAS ON THE OCEAN...ANZ350-353-355.

&&

GOODMAN
Hazardous weather outlook, Aug 14, 3:21 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
321 PM EDT SUN AUG 14 2005

NJZ003>006-011-NYZ072>077-150900-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-UNION NJ-
321 PM EDT SUN AUG 14 2005
UPDATED

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK...
NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT.

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM...

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM DUE TO THE COMBINATION OF
HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S...AND SURFACE DEWPOINTS
IN THE LOWER TO MIDDLE 70S. HEAT INDEX VALUES WILL RANGE FROM 105 TO
110.

THUNDERSTORMS WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND
TONIGHT. SOME WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
TORRENTIAL RAINFALL. URBAN AND SMALL STREAM FLOODING IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AND APPRECIATED.

CTZ005>012-NJZ002-NYZ067>071-078>081-150900-
NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-ROCKLAND NY-
SOUTHEAST SUFFOLK NY-SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-
SOUTHERN NEW HAVEN CT-SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-
SOUTHWEST SUFFOLK NY-WESTERN PASSAIC NJ-
321 PM EDT SUN AUG 14 2005
UPDATED

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK...
NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT.

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM...

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND
TONIGHT. SOME WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
TORRENTIAL RAINFALL. URBAN AND SMALL STREAM FLOODING IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AND APPRECIATED.

ANZ330-335-338-350-353-355-150900-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NEW YORK HARBOR-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
321 PM EDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK...
NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT.

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM...

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND
TONIGHT. SOME WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 35 KNOTS
AND VISIBILITY BELOW 1 NM IN TORRENTIAL RAINFALL.

A SMALL CRAFT ADVISORY FOR ROUGH OCEAN SEAS IS IN EFFECT DUE TO
SWELLS FROM TROPICAL STORM IRENE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ROUGH SEAS DUE TO SWELLS FROM TROPICAL STORM IRENE WILL CONTINUE
THROUGH AT LEAST MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AND APPRECIATED.

GOODMAN

In the hours before

Special weather statement, Aug 14, 1:38 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
138 PM EDT SUN AUG 14 2005

CTZ005-NYZ068>070-141845-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-ROCKLAND-
138 PM EDT SUN AUG 14 2005

AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM YORKTOWN HEIGHTS TO NEW CITY...MOVING
NORTHEAST AT 10 MPH.

THESE STORMS MAY PRODUCE TORRENTIAL DOWNPOURS AND SMALL HAIL.

REYNOLDS
Special weather statement, Aug 14, 1:40 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
140 PM EDT SUN AUG 14 2005

NYZ067-141845-
ORANGE-
140 PM EDT SUN AUG 14 2005

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OTISVILLE TO 11
MILES SOUTHEAST OF HAWLEY...MOVING EAST AT 10 MPH.

THESE STORMS WILL BE...
  NEAR FINCHVILLE BY 145 PM EDT.
  NEAR BULLVILLE BY 220 PM EDT.
  NEAR PORT JERVIS BY 245 PM EDT.

SMALL HAIL...TORRENTIAL RAINS AND WIND GUSTS TO AROUND 40 MPH ARE
EXPECTED WITH THESE STORMS.

REYNOLDS
Special weather statement, Aug 14, 2:35 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
235 PM EDT SUN AUG 14 2005

CTZ005-009-141915-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-
235 PM EDT SUN AUG 14 2005

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
FAIRFIELD COUNTY...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIDGEFIELD...OR 5 MILES NORTH OF NEW
CANAAN...AND MOVING EAST AT 20 MPH.

PEOPLE IN SOUTHERN FAIRFIELD COUNTY...INCLUDING THE CITIES OF
RIDGEFIELD...NEW CANAAN...AND GEORGETOWN...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER
Special weather statement, Aug 14, 3:14 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
314 PM EDT SUN AUG 14 2005

NJZ005-006-NYZ072-073-076-142015-
BRONX-ESSEX-HUDSON-NEW YORK (MANHATTAN)-QUEENS-
314 PM EDT SUN AUG 14 2005

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ORANGE...WITH ANOTHER OVER MANHATTANS
UPPER EAST SIDE...MOVING EAST AT 10 MPH.

THIS STORM NEAR ORANGE WILL BE...
  NEAR BLOOMFIELD BY 320 PM EDT.
  NEAR HARRISON BY 330 PM EDT.
  NEAR KEARNY BY 340 PM EDT.
  NEAR SECAUCUS BY 400 PM EDT.
  NEAR HOBOKEN BY 410 PM EDT.
  NEAR BATTERY PARK BY 415 PM EDT.

THE STORM OVER THE UPPER EAST SIDE WILL MOVE ACROSS THE BRONX
THROUGH 400 PM.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.

REYNOLDS
Special weather statement, Aug 14, 3:44 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
344 PM EDT SUN AUG 14 2005

NYZ072-076-142045-
NEW YORK (MANHATTAN)-QUEENS-
344 PM EDT SUN AUG 14 2005

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR NEW
YORK AND QUEENS COUNTIES...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOBOKEN...AND MOVING EAST AT 15 MPH.

PEOPLE IN NORTHWESTERN QUEENS AND SOUTHERN NEW YORK COUNTIES...
INCLUDING THE CITIES OF BATTERY PARK...MIDTOWN MANHATTAN...CENTRAL
PARK...ASTORIA...TRIBOROUGH BRIDGE...ELMHURST...JACKSON HEIGHTS...
LAGUARDIA AIRPORT...FLUSHING AND WHITESTONE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.

EKSTER
Special weather statement, Aug 14, 3:55 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
355 PM EDT SUN AUG 14 2005

NYZ078-142100-
NORTHWEST SUFFOLK-
355 PM EDT SUN AUG 14 2005

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
BRIDGEPORT TO FAIRFIELD TO WHITE PLAINS AIRPORT...MOVING SOUTHEAST
AT 20 MPH.

THESE STORMS WILL BE...
  NEAR HUNTINGTON BY 440 PM EDT.
  NEAR NORTHPORT BY 445 PM EDT.
  NEAR ROCKY POINT BY 450 PM EDT.
  NEAR COMMACK BY 455 PM EDT.
  NEAR STONY BROOK BY 500 PM EDT.

THE GUST FRONT AHEAD OF THESE STORMS WILL PRECEDE THE ARRIVAL OF ANY
RAIN BY 15 TO 20 MINUTES...AND PRODUCE SOME LOCAL WIND GUSTS IN
EXCESS OF 40 MPH.  LOCALLY HEAVY RAINS WILL ACCOMPANY THE ACTUAL
STORMS.

REYNOLDS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 3:24 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region66 min

Nearby

Flash Flood Warnings in Connecticut, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.